Georgia, 2025

Damaging Winds in Georgia, April 25, 2025

April 25, 2025 · NWS FFC · 3 events in 1 county or zone

A broken line of thunderstorms moved across north and central GA in the evening hours of April 25th. A few storms became strong with gusty winds and some hail up to 1 inch in size.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A broken line of thunderstorms moved across north and central GA in the evening hours of April 25th. A few storms became strong with gusty winds and some hail up to 1 inch in size. Storms stalled over northeast GA leading prolonged heavy rainfall over the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 25, 8:47 PM EST, 38 minutes earlier.

Area forecast discussion, Apr 25, 8:47 PM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
947 PM EDT Fri Apr 25 2025

...Late Evening Update...

.UPDATE...
Issued at 927 PM EDT Fri Apr 25 2025

A broken line of showers and thunderstorms continues to progress
through North and Central GA this evening. Frequent lightning,
gusty winds and locally heavy rainfall will be the main threats.
Some small hail (pea to penny sized hail) cannot be ruled out.
Isolated quarter sized hail with any stronger to marginally severe
storms that pulse up is also possible. Low clouds and patchy fog
will follow this activity and persist through the overnight hours.
Will need to monitor for any patchy dense fog particularly in
areas where clearing occurs. Made a few updates to reflect current
radar/sky/temperature trends, otherwise, the forecast remains on
track.

&&

.SHORT TERM...
(This evening through Saturday)
Issued at 342 PM EDT Fri Apr 25 2025

A mid-/upper-level shortwave and forcing along a prefrontal trough
have aided in the development of a broken line of showers and storms
across TN and AL. This convective complex is expected to move
through mainly north Georgia this evening and tonight, and could
bring gusty to locally damaging winds. The general time frame for
the complex to move through is ~6 PM to ~2 AM. Ahead of this
feature, diurnally-driven isolated to scattered showers and storms
can be expected, although convective initiation may not kick off
until mid-afternoon given the cloud deck that has been in place this
morning and early afternoon. Additionally, Day Cloud Phase
Distinction satellite imagery is not yet indicating widespread
towering Cu or cooling cloud tops indicative of instability being
utilized. Like the hail with a few storms yesterday proved, marginal
mid-level lapse rates of 6.5-7.0 C/km amid generous SBCAPE may
support a few intense updrafts capable of damaging wind gusts and
hail. Additionally, bulk shear remains relatively weak, so diurnally-
driven storms will be slow-movers, capable of heavy rainfall.

For tomorrow (Saturday), have capped PoPs at 30% during peak
heating, but even this may be too generous. Northwest flow and a
weak ridge will move in behind the exiting aforementioned shortwave
trough. This general flow pattern will support increased subsidence,
which should limit any convection to isolated at most.

Martin

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 342 PM EDT Fri Apr 25 2025

- High pressure through the long term will keep temps warm and the
chance for thunderstorms slim.

- More unsettled weather possible towards the end of next week.

High pressure over the southeast is expected to set up and hold
strong through most of the long term forecast. Temps are expected to
be in the upper 80s with overnight lows in the upper 50s and low
60s. Given the temps, an afternoon thunderstorm is certainly
possible but the threat for widespread storms will remain low.

A front is expected to stall across TN/N. GA at some point late next
week, which will bring the chance for some rain back to the northern
part of the state. The trick with the forecast is where the front
eventually stalls, some solutions further north continue the dry
spell and as a result we've decided to keep the possibility of rain
capped at slight until we can get a better look at it. Aside from
needing the rain, this front doesn't currently appear to pose any
risk for severe weather or significant flooding, but please continue
to monitor the forecast if you have plans.

Vaughn

&&

.AVIATION...
(00Z TAFS)
Issued at 741 PM EDT Fri Apr 25 2025

A line of shra/tsra has begun to move into NW GA. Elected to push
back timing of tsra at MCN/AHN to 03z-06z and 04-08z
respectively. Otherwise, thunder should be thru the ATL sites and
CSG by 04z with lingering shra for a few hours. Expect cigs to
deteriorate overnight though patchy at first. Still uncertainties
as far as the potential/extent of MVFR/IFR cigs but elected to
add a TEMPO for IFR cigs at RYY btwn 09z-13z. Winds waffle from
SE/SW side until the convection moves through at which point will
go calm/VRB overnight and switching to the W/WNW on Saturday.

//ATL Confidence...00Z Update...

Medium confidence on all elements.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  80  61  85 /   0  20  50  30
Atlanta         65  81  63  84 /   0  30  40  30
Blairsville     61  73  57  78 /   0  50  60  30
Cartersville    66  80  60  83 /  20  50  50  30
Columbus        65  87  64  88 /   0  20  30  30
Gainesville     64  76  61  82 /   0  40  50  30
Macon           60  86  64  87 /   0  10  30  30
Rome            64  79  60  83 /  10  60  50  30
Peachtree City  63  83  61  85 /   0  30  40  30
Vidalia         63  88  65  89 /   0  10  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Martin
LONG TERM....Vaughn
AVIATION...07
Hazardous weather outlook, Apr 25, 9:11 PM EST, 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1011 PM EDT Fri Apr 25 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-270215-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1011 PM EDT Fri Apr 25 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

The chance for thunderstorms will continue for eastern and central
GA through at least 4 AM. Some storms may be strong and a few
severe storms will be possible, with gusty to damaging winds,
small hail, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Isolated thunderstorms are forecast this weekend across portions
of north and central Georgia, and again on Thursday. Widespread
severe storms are not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Apr 25, 7:35 PM EST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
835 PM EDT Fri Apr 25 2025

GAZ006>008-014>016-260115-
Gilmer GA-Dawson GA-Union GA-White GA-Lumpkin GA-Fannin GA-
835 PM EDT Fri Apr 25 2025

...A strong thunderstorm will impact portions of central Lumpkin,
southeastern Gilmer, northwestern White, northwestern Dawson,
southern Union and southeastern Fannin Counties through 915 PM EDT...

At 835 PM EDT, a strong thunderstorm was over Springer Mountain
Shelter, or 11 miles northwest of Dahlonega, moving east at 25 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Amicalola Falls State Park, Robertstown, Woods Hole Shelter, Low Gap
Shelter, Len Foote Hike Inn, Suches, Vogel State Park, Stover Creek
Shelter, Turners Corner, Gaddistown, Qualatchee Lake, Margret, Camp
Merrill, Whitley Gap Shelter, Springer Mountain Shelter, Camp Coleman
Lake, Owltown, Black Gap Shelter, Hawk Mountain Shelter, and
Smithgall Woods Conservation Are.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3484 8379 3483 8380 3482 8378 3480 8378
      3479 8377 3462 8369 3452 8418 3458 8433
      3472 8426 3486 8381
TIME...MOT...LOC 0035Z 251DEG 21KT 3462 8416

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 25, 7:48 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
848 PM EDT Fri Apr 25 2025

GAZ013>016-023-260130-
Hall GA-Dawson GA-Pickens GA-White GA-Lumpkin GA-
848 PM EDT Fri Apr 25 2025

...A strong thunderstorm will impact portions of southern Lumpkin,
southwestern White, Dawson, northwestern Hall and eastern Pickens
Counties through 930 PM EDT...

At 847 PM EDT, a strong thunderstorm was over Fausett Lake, or 8
miles east of Jasper, moving east at 30 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Amicalola Falls State Park, Sequoyah Lake, Marblehill, Dougherty,
Juno, Fausett Lake, Murrayville, Lake Tamarack, Auraria, Dawsonville,
Garland, Nimblewill, Dahlonega, McKee, and Jasper.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3456 8379 3434 8388 3440 8434 3448 8443
      3455 8439 3455 8437 3456 8437 3456 8435
      3457 8434
TIME...MOT...LOC 0047Z 266DEG 24KT 3449 8429

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 25, 8:02 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
902 PM EDT Fri Apr 25 2025

GAZ042-043-052-053-066-067-078-260145-
Harris GA-Douglas GA-Coweta GA-Carroll GA-Heard GA-Troup GA-
Meriwether GA-
902 PM EDT Fri Apr 25 2025

...Strong thunderstorms will impact portions of northwestern
Meriwether, southern Carroll, southwestern Douglas, Heard, Troup,
western Coweta and western Harris Counties through 945 PM EDT...

At 901 PM EDT, a line of strong thunderstorms was along a line
extending from near Bowdon to Standing Rock to near Opelika, and
moving east at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Franklin, Carrollton, Louise, Seaton Lake, Fairplay, Hogansville,
Piedmont Heights, Mountain Hill, LaGrange, Wares Crossroads,
Blackjack Mountain, Corinth, Mulberry Grove, Whitesville-Pine Lake,
Whitesburg, Centralhatchee, Roopville, Bowdon, Tyus, and State Line
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3365 8484 3320 8481 3264 8494 3261 8508
      3263 8508 3264 8511 3266 8509 3269 8512
      3274 8511 3276 8514 3278 8512 3281 8517
      3285 8515 3286 8519 3355 8531
TIME...MOT...LOC 0101Z 249DEG 26KT 3349 8527 3308 8524 3265 8534

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 25, 8:34 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
934 PM EDT Fri Apr 25 2025

GAZ042>044-053>056-066-067-078-079-260200-
Harris GA-Fayette GA-Douglas GA-Clayton GA-Coweta GA-Carroll GA-
Troup GA-Spalding GA-Meriwether GA-Talbot GA-South Fulton GA-
934 PM EDT Fri Apr 25 2025

...Strong thunderstorms will impact portions of west central
Spalding, Fayette, Meriwether, east central Carroll, southern
Douglas, southeastern Troup, Coweta, northwestern Clayton,
southwestern Fulton, northwestern Talbot and eastern Harris Counties
through 1000 PM EDT...

At 934 PM EDT, a line of strong thunderstorms was along a line
extending from near Fairplay to Hogansville to near Lake Harding, and
moving east at 30 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Turin, Cataula, Haralson, Fairplay, Stovall, Cannongate, East Newnan,
Mulberry Grove, Pine Mountain-Callaway Gardens, Madras, Saint Marks,
Greenville, Sharpsburg, Luthersville, Pine Mountain, Palmetto, Warm
Springs, College Park, Alvaton, and Lone Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3318 8486 3331 8486 3365 8490 3371 8448
      3368 8442 3324 8447 3315 8452 3264 8464
      3262 8500
TIME...MOT...LOC 0134Z 255DEG 27KT 3361 8482 3316 8488 3274 8508

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 25, 8:36 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
936 PM EDT Fri Apr 25 2025

GAZ014>016-022-023-033-260200-
Hall GA-Dawson GA-North Fulton GA-Forsyth GA-White GA-Lumpkin GA-
936 PM EDT Fri Apr 25 2025

...Strong thunderstorms will impact portions of Forsyth, Lumpkin,
White, southeastern Dawson and Hall Counties through 1000 PM EDT...

At 935 PM EDT, a line of strong thunderstorms was along a line
extending from near Turners Corner to near Dougherty to Ducktown, and
moving east at 25 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Drew, Robertstown, Dougherty, Mossy Creek, Coal Mountain, Oakwood,
Cleveland, Matt, Murrayville, Leaf, Turners Corner, Sautee, Lake
Lanier Islands, War Hill Park, Dahlonega, Qualatchee Lake, Whitley
Gap Shelter, Cumming, Birmingham, and Aqualand Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3467 8364 3466 8366 3462 8364 3458 8364
      3455 8362 3451 8367 3446 8363 3442 8364
      3414 8397 3417 8406 3415 8409 3416 8436
      3419 8433 3419 8426 3424 8426 3439 8408
      3472 8398 3474 8362
TIME...MOT...LOC 0135Z 265DEG 20KT 3466 8394 3440 8402 3422 8423

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 25, 9:14 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1014 PM EDT Fri Apr 25 2025

GAZ053>057-068-070-260245-
Fayette GA-Lamar GA-Clayton GA-Coweta GA-Spalding GA-Pike GA-
Henry GA-
1014 PM EDT Fri Apr 25 2025

...A strong thunderstorm will impact portions of Spalding, Fayette,
northern Pike, southwestern Henry, eastern Coweta, central Clayton
and northwestern Lamar Counties through 1045 PM EDT...

At 1014 PM EDT, a strong thunderstorm was over Woolsey, or 8 miles
southeast of Fayetteville, moving east at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lake Spivey, Blacksville, Starrs Mill, Woolsey, Walker Mill, Orchard
Hill, McDonough, Hollonville, Inman, Rover, Williamson, Luella,
Jonesboro, Jw Smith Reservoir, Flippen, Highland Mills, Brooks,
Fayetteville, Towalaga, and Stockbridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3354 8451 3354 8415 3328 8410 3317 8420
      3313 8435 3314 8449 3315 8451 3318 8451
      3320 8449 3322 8451 3322 8454
TIME...MOT...LOC 0214Z 279DEG 27KT 3334 8439

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The radar

The Atlanta radar (KFFC), 18 km away, was scanning. The volume nearest the first event began at 02:25 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Spalding

When
April 25, 9:25 PM EST to 9:27 PM EST
Where
Spalding County, 1.86 mi WSW of Birdie
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.310, -84.380

Tree down near the intersection of fayettville rd and vaughn rd.

Thunderstorm Wind, Spalding

When
April 25, 9:35 PM EST to 9:37 PM EST
Where
Spalding County, 0.88 mi ENE of Esmond
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.276, -84.317

Tree down near the intersection of w mcintosh rd and westmoreland rd.

Thunderstorm Wind, Spalding

When
April 25, 9:40 PM EST to 9:42 PM EST
Where
Spalding County, 0.32 mi ESE of Sunny Side
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.329, -84.295

Mobile home damaged and a powerline down in timber creek mobile home park.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, April 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261122, 1261124, 1261123.